Alert archive / Kentucky / River Flood Warnings in 2011
River Flood Warning 81, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Nov 27, 2011, 1:44 PM CST for Union County, Kentucky. It took effect at Nov 29, 2011, 7:30 PM CST. It was in force for 18 days.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2011, 1:44 PM CST (19:44 UTC)
- In effect from
- Nov 29, 2011, 7:30 PM CST
- Expired
- Dec 18, 2011, 12:27 AM CST
- In force
- 18 days
- Issued by
- NWS Paducah, KY
- Flood severity
- Minor
County Union County, KY
The radar
The Evansville,IN radar (KVWX), 70 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at J.T. Myers Lock and Dam (UNWK2).
- Action stage
- 33 ft
- Minor stage
- 37 ft
- Moderate stage
- 49 ft
- Major stage
- 60 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03322420, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Nov 27, 5:00 AM CST, 8 hours 44 minutes earlier.
Area forecast discussion, Nov 27, 5:00 AM CST, 8 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CST SUN NOV 27 2011 .UPDATE... FOR AVIATION SECTION. && .DISCUSSION... MAIN CONCERNS ARE POPS/QPF/PRECIPITATION TYPE THROUGH TUESDAY NIGHT. ALL 00Z GUIDANCE CONTINUES TO PUSH THE COLD FRONT EAST OF THE AREA EARLY THIS MORNING...BUT HANG THE BAND OF RAIN UP OVER THE EASTERN HALF OF OUR AREA THROUGH THE DAY. THE DEEPER MOISTURE FINALLY PUSHES OUT OF THE REGION TONIGHT...BUT THE LOW-LEVELS WILL CONTINUE TO BE SATURATED. THUS A LIGHT RAIN OR DRIZZLE IS LIKELY TO CONTINUE AT LEAST PERIODICALLY OVER OUR EAST TONIGHT. HOW FAR WEST THE LIGHT...SHALLOW PRECIPITATION WILL HANG ON THIS AFTERNOON AND TONIGHT IS THE BIG QUESTION. THE MODEL SOUNDINGS ARE LOOKING LESS LIKELY FOR A CHANGE OVER TO SNOW IN OUR WEST TONIGHT AND MONDAY MORNING BECAUSE THE SATURATED LAYER WILL LIKELY NOT BE DEEP ENOUGH FOR SNOW TO DEVELOP...LEAVING JUST A LIGHT COLD RAIN IF ANYTHING. DID LEAVE A MENTION OF RAIN OR SNOW TONIGHT AND MONDAY MORNING IMMEDIATELY ALONG OUR BORDER WITH LSX AND SGF...BUT ONLY HAVE LOW CHANCE POPS. THE 00Z MODELS CONTINUE TO DEVELOP THE UPPER LOW TO OUR SOUTH TONIGHT...AND SPREAD THE DEFORMATION ZONE PRECIPITATION BACK WESTWARD ACROSS THE REGION THROUGH THE DAY MONDAY. THE CONSENSUS IS THAT OUR ENTIRE AREA WILL GET WET MONDAY NIGHT AS THE UPPER LOW BEGINS TO LIFT NORTHEAST. WARMER LOW-LEVEL AIR WILL SPREAD BACK WEST WITH THE PRECIPITATION...SO ALL RAIN IS EXPECTED THROUGHOUT THE AREA MONDAY AFTERNOON AND NIGHT. THE 12Z AND 00Z ECMWF HAVE BEEN A BIT FARTHER WEST WITH THE TRACK OF THE UPPER LOW MONDAY NIGHT AND TUESDAY...WHICH BRINGS OUR SOUTHEAST AREAS CLOSER TO THE COOLER AIR ALOFT. SURFACE TEMPERATURES SHOULD BE WARM ENOUGH TO PREVENT ANY SNOW FROM REACHING THE GROUND ON TUESDAY...BUT WILL HAVE TO WATCH THE PATH OF THE LOW CLOSELY IN THE MEANTIME. THE LAST OF THE DEFORMATION ZONE PRECIPITATION WILL LIFT NORTHEAST OF THE AREA TUESDAY NIGHT. CERTAINLY CANNOT RULE OUT A CHANGE OVER TO SNOW BEFORE IT ENDS. SURFACE TEMPERATES ONCE AGAIN SHOULD BE ABOVE FREEZING...SO NO ACCUMULATION IS EXPECTED AT THIS TIME. MUCH OF THE AREA WILL SEE FALLING OR NEARLY STEADY TEMPERATURES THROUGH THE DAY TODAY. WILL DEFINITELY HAVE A TIGHT DIURNAL RANGE THROUGH TUESDAY. WENT ON THE WARM SIDE OF COOLISH GUIDANCE FOR TONIGHT AND MONDAY NIGHT...AND MAY NOT BE WARM ENOUGH. STAYED ON THE COOL SIDE OF GUIDANCE FOR HIGHS MONDAY AND TUESDAY WITH PLENTY OF CLOUDS AND PRECIPITATION EXPECTED...ALONG WITH NORTHWEST WINDS. LOWER 40S FOR HIGHS WILL BE COMMON ACROSS MUCH OF THE AREA BOTH DAYS. THE 00Z GFS AND ECMWF SETTLE SURFACE HIGH PRESSURE OVER THE REGION WEDNESDAY AND WEDNESDAY NIGHT...AND THEN BRING A RE-INFORCING SURGE OF SURFACE HIGH PRESSURE THROUGH THE AREA THURSDAY NIGHT. THIS HIGH IS OF TRUE CANADIAN ORIGIN...BUT IT WILL BE HIGHLY MODIFIED BY THE TIME IT GETS HERE. A FEW LOCATIONS MAY SEE 50 FOR A HIGH ON THURSDAY...BUT IT WILL BE WELL BACK DOWN INTO THE 40S FOR HIGHS ON FRIDAY AND SATURDAY. WARM ADVECTION ON THE BACK SIDE OF THIS HIGH MAY RESULT IN A WET END TO NEXT WEEKEND. OF COURSE THIS IS JUST BEYOND THE CURRENT FORECAST PERIOD. && .AVIATION... EXPECT LOW END MVFR CIGS NEARING HIGH END IFR ALL SITES. MOST OF THE RAIN SHOULD BE LIGHT AND CONTINUE TO DECREASE THROUGH THE DAY AND POSSIBLY END AT KCGI AFTER 00Z AND POSSIBLY AT KPAH AFTER 6Z. HOWEVER RAIN INTENSITY WILL PICK UP AFTER THE LAST LEG OF THE VALID TAF AT ALL SITES. WINDS WILL BE NORTHWEST 10 TO 15 MPH THROUGH VALID TIME. VSBY SHOULD BE VFR BUT COULD DIP INTO MVFR ESPECIALLY THIS MORNING. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC......DRS AVIATION....KH
Hazardous weather outlook, Nov 27, 4:22 AM CST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 422 AM CST SUN NOV 27 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 422 AM CST SUN NOV 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE THAT THE RAIN WILL CHANGE OVER TO OR MIX WITH SNOW ACROSS SOUTHWEST INDIANA...AND THE PENNYRILE REGION OF WEST KENTUCKY TUESDAY AND TUESDAY NIGHT. AT THIS TIME...FORECAST TEMPERATURES ARE TOO WARM FOR ANY ACCUMULATIONS. HOWEVER...A MINOR WESTWARD SHIFT IN THE PATH OF THE UPPER STORM SYSTEM COULD LEAD TO AN INCREASED SNOW POTENTIAL IN THESE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY WINTRY PRECIPITATION THEY ENCOUNTER TUESDAY OR TUESDAY NIGHT. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 1:54 PM CST | River Flood Warning | PAH | Muhlenberg | 17 days |
Nearby
River Flood Warnings in Kentucky, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.